Alert archive / Minnesota / Winter Weather Advisories in 2005
Winter Weather Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Nov 27, 2005, 10:38 AM CST for 5 counties in Minnesota. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2005, 10:38 AM CST (16:38 UTC)
- Expired
- Nov 27, 2005, 3:58 PM CST
- In force
- 5 hr
- Issued by
- NWS Twin Cities, MN
Counties Douglas County, MN, Morrison County, MN, Pope County, MN, Stevens County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 169 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 271638 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1038 AM CST SUN NOV 27 2005 ...ICY ROADS AND WALKWAYS AND FOG ACROSS PORTIONS OF CENTRAL AND WEST CENTRAL MINNESOTA... .ROADS AND SIDEWALKS REMAINED ICY ACROSS PORTIONS OF CENTRAL AND WEST CENTRAL MINNESOTA DUE TO FREEZING RAIN AND BELOW FREEZING TEMPERATURES. IN ADDITION...FOG HAS DEVELOPED ACROSS THE REGION WHICH HAS REDUCED VISIBILITIES BELOW ONE MILE IN SOME LOCATIONS. SOME OF THE WORST CONDITIONS WERE NORTH OF A LINE FROM MORRIS TO GLENWOOD TO LONG PRAIRIE TO LITTLE FALLS. ICY AND FOGGY CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EARLY AFTERNOON HOURS ACROSS STEVENS...POPE...DOUGLAS...TODD AND MORRISON COUNTIES SO A WINTER WEATHER ADVISORY HAS BEEN ISSUED IN THIS AREA. A WINTER STORM WATCH ALSO REMAINS IN EFFECT ACROSS MUCH OF WEST CENTRAL INTO CENTRAL MINNESOTA FOR LATE TONIGHT INTO MONDAY EVENING AS A STRONG AREA OF LOW PRESSURE LIFTS NORTH OUT OF THE CENTRAL PLAINS ACROSS SOUTHEAST MINNESOTA INTO WISCONSIN. FOUR TO EIGHT INCHES OF SNOW AS WELL AS STRONG NORTHWEST WINDS ARE EXPECTED. MNZ041-042-047-048-272200- /O.NEW.KMPX.WW.Y.0002.051127T1638Z-051127T2200Z/ /O.CON.KMPX.WS.A.0002.051128T0600Z-051129T0600Z/ DOUGLAS-TODD-STEVENS-POPE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD 1038 AM CST SUN NOV 27 2005 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. SCATTERED LIGHT FREEZING RAIN IS EXPECTED TO CAUSE ICY ROADS INTO THE EARLY AFTERNOON HOURS WHEN TEMPERATURES WILL RISE ABOVE FREEZING. AREAS OF FOG...LOCALLY DENSE WILL ALSO AFFECT THE REGION THROUGH THE AFTERNOON. THE COMBINATION OF ICY ROADS AND FOG WILL MAKE TRAVEL HAZARDOUS. A WINTER STORM WATCH IS ALSO IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING FOR THE MORRIS...ALEXANDRIA...GLENWOOD AND LONG PRAIRIE AREAS. TOTAL SNOWFALL ACCUMULATIONS FROM 6 TO 8 INCHES ARE ANTICIPATED. NORTHERLY WINDS WILL INCREASE LATE SUNDAY NIGHT WITH GUSTS AT OR GREATER THAN 40 MPH THROUGH THE DAY ON MONDAY. BLOWING AND DRIFTING SNOW WILL LIKELY RESULT IN POOR VISIBILITIES. ACCUMULATING SNOW ALONG WITH BLOWING AND DRIFTING COULD CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN AND FOG WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MNZ043-272200- /O.NEW.KMPX.WW.Y.0002.051127T1638Z-051127T2200Z/ /O.CON.KMPX.WS.A.0002.051128T1200Z-051129T0600Z/ MORRISON- INCLUDING THE CITY OF...LITTLE FALLS 1038 AM CST SUN NOV 27 2005 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. SCATTERED LIGHT FREEZING RAIN IS EXPECTED TO CAUSE ICY ROADS INTO THE EARLY AFTERNOON HOURS WHEN TEMPERATURES WILL RISE ABOVE FREEZING. AREAS OF FOG...LOCALLY DENSE WILL ALSO AFFECT THE REGION THROUGH THE AFTERNOON. THE COMBINATION OF ICY ROADS AND FOG WILL MAKE TRAVEL HAZARDOUS. A WINTER STORM WATCH IS ALSO IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE LITTLE FALLS AREA. TOTAL SNOWFALL ACCUMULATIONS FROM 4 TO 6 INCHES ARE ANTICIPATED. NORTHERLY WINDS WILL INCREASE LATE SUNDAY NIGHT WITH GUSTS AT OR GREATER THAN 40 MPH THROUGH THE DAY ON MONDAY. BLOWING AND DRIFTING SNOW WILL LIKELY RESULT IN POOR VISIBILITIES. ACCUMULATING SNOW ALONG WITH BLOWING AND DRIFTING COULD CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN AND FOG WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MNZ054>056-064-280045- /O.CON.KMPX.WS.A.0002.051128T0600Z-051129T0600Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... GRANITE FALLS 1038 AM CST SUN NOV 27 2005 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. THIS WATCH INCLUDES GRANITE FALLS...MADISON...BENSON AND MONTEVIDEO. TOTAL SNOWFALL ACCUMULATIONS FROM 6 TO 8 INCHES ARE ANTICIPATED. NORTHERLY WINDS WILL INCREASE LATE SUNDAY NIGHT WITH GUSTS AT OR GREATER THAN 40 MPH THROUGH THE DAY ON MONDAY. BLOWING AND DRIFTING SNOW WILL LIKELY RESULT IN POOR VISIBILITIES. ACCUMULATING SNOW ALONG WITH BLOWING AND DRIFTING COULD CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MNZ049-050-057-058-065-073-074-280045- /O.CON.KMPX.WS.A.0002.051128T1200Z-051129T0600Z/ STEARNS-BENTON-KANDIYOHI-MEEKER-RENVILLE-REDWOOD-BROWN- INCLUDING THE CITIES OF...ST. CLOUD...FOLEY...WILLMAR... LITCHFIELD...OLIVIA...REDWOOD FALLS...NEW ULM 1038 AM CST SUN NOV 27 2005 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE WINTER STORM WATCH INCLUDES ST CLOUD...FOLEY...REDWOOD FALLS... WILLMAR...LITCHFIELD...OLIVIA AND NEW ULM. TOTAL SNOWFALL ACCUMULATIONS FROM 4 TO 6 INCHES ARE ANTICIPATED. NORTHERLY WINDS WILL INCREASE WITH GUSTS AT OR GREATER THAN 40 MPH THROUGH THE DAY ON MONDAY. BLOWING AND DRIFTING SNOW WILL LIKELY RESULT IN POOR VISIBILITIES. ACCUMULATING SNOW ALONG WITH BLOWING AND DRIFTING COULD CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MARGRAF
1 follow-up statement
000 WWUS43 KMPX 272158 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 358 PM CST SUN NOV 27 2005 ...COMPLEX WINTER STORM WILL AFFECT WEST CENTRAL AND PORTIONS OF CENTRAL AND SOUTHWEST MINNESOTA MONDAY INTO MONDAY NIGHT... .THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR WEST CENTRAL MINNESOTA WEST OF A LINE FROM STAPLES TO BENSON TO GRANITE FALLS. THE WARNING WILL BE IN EFFECT FROM 6 AM MONDAY THROUGH MIDNIGHT MONDAY NIGHT. THE WARNING INCLUDES LONG PRAIRIE...ALEXANDRIA...GLENWOOD...MORRIS...BENSON... MONTEVIDEO...MADISON...AND GRANITE FALLS. RAIN WILL CHANGE OVER TO A MIX OF SNOW AND FREEZING RAIN AROUND DAWN MONDAY MORNING IN THE WARNING AREA. BY MIDDAY MONDAY THE PRECIPITATION WILL CHANGE OVER TO MODERATE TO HEAVY SNOW AND WILL CONTINUE INTO MONDAY EVENING. SNOWFALL ACCUMULATIONS OF AROUND 6 INCHES ARE EXPECTED BY MIDNIGHT MONDAY NIGHT. SOME ICE ACCUMULATION IS ALSO POSSIBLE MONDAY MORNING BEFORE THE ACCUMULATING SNOW BEGINS. IN ADDITION A WINTER STORM WATCH WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHWEST MINNESOTA...MAINLY FROM REDWOOD FALLS AND NEW ULM...TO LITTLE FALLS. THE WATCH WILL BE IN EFFECT FROM NOON MONDAY TO MIDNIGHT MONDAY NIGHT. THE WATCH INCLUDES LITTLE FALLS...FOLEY...ST CLOUD...WILLMAR...LITCHFIELD...OLIVIA... REDWOOD FALLS...AND NEW ULM. RAIN WILL MIX WITH SNOW IN THE MID TO LATE MORNING HOURS IN THE WATCH AREA. DURING THE AFTERNOON MONDAY THE PRECIPITATION WILL CHANGE OVER TO MODERATE TO HEAVY SNOW AND WILL CONTINUE INTO MONDAY EVENING. SNOWFALL ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED BY MIDNIGHT MONDAY NIGHT. IN ADDITION GUSTY NORTH TO NORTHWEST WINDS WILL DEVELOP MONDAY MORNING REGIONWIDE. WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH MONDAY NIGHT. THIS WILL CAUSE VISIBILITIES TO BE SIGNIFICANTLY REDUCED DUE TO BLOWING AND DRIFTING SNOW AND WILL MAKE TRAVEL DIFFICULT. IT WOULD BE BEST TO POSTPONE TRAVEL IF POSSIBLE. IF YOU MUST TRAVEL MONDAY OR MONDAY NIGHT IT IS ESSENTIAL THAT YOU CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. DEEPENING LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE INTO WESTERN IOWA BY MONDAY MORNING. THIS LOW WILL MOVE THROUGH EASTERN MINNESOTA MONDAY AFTERNOON AND EVENING. THIS STORM SYSTEM IS THE ONE RESPONSIBLE FOR BRINGING THE WINTER STORM CONDITIONS TO THE REGION MONDAY INTO MONDAY NIGHT. MNZ041-042-047-048-280600- /O.CAN.KMPX.WW.Y.0002.000000T0000Z-051127T2200Z/ /O.UPG.KMPX.WS.A.0002.051128T0600Z-051129T0600Z/ /O.NEW.KMPX.WS.W.0002.051128T1200Z-051129T0600Z/ DOUGLAS-TODD-STEVENS-POPE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD 358 PM CST SUN NOV 27 2005 ...WINTER WEATHER ADVISORY IS CANCELLED... ...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR WEST CENTRAL MINNESOTA WEST OF A LINE FROM STAPLES TO BENSON TO GRANITE FALLS. THE WARNING INCLUDES LONG PRAIRIE...ALEXANDRIA...GLENWOOD...MORRIS...BENSON... MONTEVIDEO...MADISON...AND GRANITE FALLS. RAIN WILL CHANGE OVER TO A MIX OF SNOW AND FREEZING RAIN AROUND DAWN MONDAY MORNING IN THE WARNING AREA. BY MIDDAY MONDAY THE PRECIPITATION WILL CHANGE OVER TO MODERATE TO HEAVY SNOW AND WILL CONTINUE INTO MONDAY EVENING. SNOWFALL ACCUMULATIONS OF AROUND 6 INCHES ARE EXPECTED BY MIDNIGHT MONDAY NIGHT. SOME ICE ACCUMULATION IS ALSO POSSIBLE MONDAY MORNING BEFORE THE ACCUMULATING SNOW BEGINS. IN ADDITION GUSTY NORTH TO NORTHWEST WINDS WILL DEVELOP MONDAY MORNING REGIONWIDE. WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH MONDAY NIGHT. THIS WILL CAUSE VISIBILITIES TO BE SIGNIFICANTLY REDUCED DUE TO BLOWING AND DRIFTING SNOW AND WILL MAKE TRAVEL DIFFICULT. IT WOULD BE BEST TO POSTPONE TRAVEL IF POSSIBLE. IF YOU MUST TRAVEL MONDAY OR MONDAY NIGHT IT IS ESSENTIAL THAT YOU CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO EXPECTED WHICH WILL CAUSE BLOWING AND DRIFTING OF SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ043-280600- /O.CAN.KMPX.WW.Y.0002.000000T0000Z-051127T2200Z/ /O.EXT.KMPX.WS.A.0002.051128T1800Z-051129T0600Z/ MORRISON- INCLUDING THE CITY OF...LITTLE FALLS 358 PM CST SUN NOV 27 2005 ...WINTER WEATHER ADVISORY IS CANCELLED... ...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER WEATHER ADVISORY. THE WINTER STORM WATCH IS NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A WINTER STORM WATCH WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHWEST MINNESOTA...MAINLY FROM REDWOOD FALLS AND NEW ULM... TO LITTLE FALLS. THE WATCH INCLUDES LITTLE FALLS...FOLEY... ST CLOUD...WILLMAR...LITCHFIELD...OLIVIA... REDWOOD FALLS...AND NEW ULM. RAIN WILL MIX WITH SNOW IN THE MID TO LATE MORNING HOURS IN THE WATCH AREA. DURING THE AFTERNOON MONDAY THE PRECIPITATION WILL CHANGE OVER TO MODERATE TO HEAVY SNOW AND WILL CONTINUE INTO MONDAY EVENING. SNOWFALL ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED BY MIDNIGHT MONDAY NIGHT. IN ADDITION GUSTY NORTH TO NORTHWEST WINDS WILL DEVELOP MONDAY MORNING REGIONWIDE. WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH MONDAY NIGHT. THIS WILL CAUSE VISIBILITIES TO BE SIGNIFICANTLY REDUCED DUE TO BLOWING AND DRIFTING SNOW AND WILL MAKE TRAVEL DIFFICULT. IT WOULD BE BEST TO POSTPONE TRAVEL IF POSSIBLE. IF YOU MUST TRAVEL MONDAY OR MONDAY NIGHT IT IS ESSENTIAL THAT YOU CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. STRONG WINDS ARE ALSO EXPECTED WHICH MAY CAUSE BLOWING AND DRIFTING OF SNOW. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MNZ054>056-064-280600- /O.UPG.KMPX.WS.A.0002.051128T0600Z-051129T0600Z/ /O.NEW.KMPX.WS.W.0002.051128T1200Z-051129T0600Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... GRANITE FALLS 358 PM CST SUN NOV 27 2005 ...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR WEST CENTRAL MINNESOTA WEST OF A LINE FROM STAPLES TO BENSON TO GRANITE FALLS. THE WARNING INCLUDES LONG PRAIRIE...ALEXANDRIA...GLENWOOD...MORRIS...BENSON... MONTEVIDEO...MADISON...AND GRANITE FALLS. RAIN WILL CHANGE OVER TO A MIX OF SNOW AND FREEZING RAIN AROUND DAWN MONDAY MORNING IN THE WARNING AREA. BY MIDDAY MONDAY THE PRECIPITATION WILL CHANGE OVER TO MODERATE TO HEAVY SNOW AND WILL CONTINUE INTO MONDAY EVENING. SNOWFALL ACCUMULATIONS OF AROUND 6 INCHES ARE EXPECTED BY MIDNIGHT MONDAY NIGHT. SOME ICE ACCUMULATION IS ALSO POSSIBLE MONDAY MORNING BEFORE THE ACCUMULATING SNOW BEGINS. IN ADDITION GUSTY NORTH TO NORTHWEST WINDS WILL DEVELOP MONDAY MORNING REGIONWIDE. WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH MONDAY NIGHT. THIS WILL CAUSE VISIBILITIES TO BE SIGNIFICANTLY REDUCED DUE TO BLOWING AND DRIFTING SNOW AND WILL MAKE TRAVEL DIFFICULT. IT WOULD BE BEST TO POSTPONE TRAVEL IF POSSIBLE. IF YOU MUST TRAVEL MONDAY OR MONDAY NIGHT IT IS ESSENTIAL THAT YOU CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO EXPECTED WHICH WILL CAUSE BLOWING AND DRIFTING OF SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ049-050-057-058-065-073-074-280600- /O.EXT.KMPX.WS.A.0002.051128T1800Z-051129T0600Z/ STEARNS-BENTON-KANDIYOHI-MEEKER-RENVILLE-REDWOOD-BROWN- INCLUDING THE CITIES OF...ST. CLOUD...FOLEY...WILLMAR... LITCHFIELD...OLIVIA...REDWOOD FALLS...NEW ULM 358 PM CST SUN NOV 27 2005 ...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A WINTER STORM WATCH WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHWEST MINNESOTA...FOR THE AREA FROM LITTLE FALLS TO NEW ULM AND REDWOOD FALLS. THE WATCH INCLUDES LITTLE FALLS...FOLEY... ST CLOUD...WILLMAR...LITCHFIELD...OLIVIA... REDWOOD FALLS...AND NEW ULM. RAIN WILL MIX WITH SNOW IN THE MID TO LATE MORNING HOURS IN THE WATCH AREA. DURING THE AFTERNOON MONDAY THE PRECIPITATION WILL CHANGE OVER TO MODERATE TO HEAVY SNOW AND WILL CONTINUE INTO MONDAY EVENING. SNOWFALL ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED BY MIDNIGHT MONDAY NIGHT. IN ADDITION GUSTY NORTH TO NORTHWEST WINDS WILL DEVELOP MONDAY MORNING REGIONWIDE. WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH MONDAY NIGHT. THIS WILL CAUSE VISIBILITIES TO BE SIGNIFICANTLY REDUCED DUE TO BLOWING AND DRIFTING SNOW AND WILL MAKE TRAVEL DIFFICULT. IT WOULD BE BEST TO POSTPONE TRAVEL IF POSSIBLE. IF YOU MUST TRAVEL MONDAY OR MONDAY NIGHT IT IS ESSENTIAL THAT YOU CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. STRONG WINDS ARE ALSO EXPECTED WHICH MAY CAUSE BLOWING AND DRIFTING OF SNOW. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MARGRAF/KRAUSE
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Nov 27, 4:35 AM CST, 6 hours 3 minutes earlier.
Area forecast discussion, Nov 27, 4:35 AM CST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
435 AM CST SUN NOV 27 2005
.DISCUSSION...
RUNNING A BIT BEHIND WITH FREEZING RAIN SITUATION AND HEADLINES.
IMPETUS FOR FRZG RAIN ADVY WAS CONVECTION BREAKING OUT IN CENTRAL MN
AROUND 0200. QUITE A CHANGE IN PWATS AND MID LEVEL INSTABILITY LAST
FEW HOURS AS STRONG SOUTHERLY FLOW ALLOWED FOR RAPID MOISTURE
IMPORT. THESE SHOWERS WERE DEVELOPING AND MOVING RAPIDLY NORTHEAST
INTO AREA WHERE SURFACE TEMPS WERE ONLY IN LOWER AND MID 20S. AREAS
FARTHER SOUTH WHERE MORE WIDESPREAD PRECIP WAS DEVELOPING WERE
WARMING FAST ENOUGH TO PREVENT FREEZING. WOULD NOT BE SURPRISED IF
MOST OF THE THUNDERSTORMS WERE CONFINED TO THE MORNING HOURS WHEN
ATMOSPHERE WAS UNDERGOING ITS MOST RAPID CHANCE. DID NOT MAKE
CHANGES TO WATCH HEADLINES OR FORECAST SNOW AMOUNTS IN GRIDS. STILL
LOOKS VERY GOOD FOR HEAVY SNOW WESTERN CWA LATE TONIGHT INTO MONDAY
EVENING. HUGE NET VERTICAL DISPLACEMENT OF 120 MB ENDING 12Z MONDAY
WITH CONTINED VERTICAL MOTION THRU THE DAY. STRONG 200 MB WAA IS
ALSO VERY PERSISTENT. 300K ISENTROPIC CHART ALSO SHOWING PROLONGED
PERIOD OF LIFT WITH LARGE AMOUNT OF MOISTURE AVAILABLE. WITH MID
LEVELS REMAINING QUITE UNSTABLE COULD EVEN SEE SOME THUNDERSNOW IN W
CWA. DIFFICULTY REMAINS THE VERY WARM AIRMASS AND TIMING WHEN
SUFFICIENT COOLING WILL OCCUR TO CHANGE TO SNOW. THINK THAT BY 12Z
MONDAY THE FAR W WILL SEE ACCUMULATING SNOW WITH HEAVY SNOW
CONTINUING MONDAY AS LOW LEVELS COOL RAPIDLY AS SURFACE LOW LIFTS
NE. ADDED PROBLEM WILL BE STRONG WINDS DEVELOPING AS DEEP LOW LIFTS
NE. RAIN SHUD CHANGE TO MAINLY SNOW LATE MONDAY AFTN AND EARLY EVE E
MN...BUT WITH WITH A FEW INCHES POSSIBLE.
&&
LONGER TERM...WEDNESDAY THROUGH SUNDAY
MOST SIGNIFICANT CHANGES WE MADE OCCURRED ON WEDNESDAY THROUGH
THURSDAY WHERE SNOW PROBABILITIES WERE MOVED UP TO LIKELY IN
RESPONSE TO STRONG WAVE BROUGHT INTO OUR CWA BY THE LATEST GFS.
WHILE THE GFS HAS BEEN ERRATIC AT TIMES...THE FACT THAT THE
ECMWF MAINTAINS AND STRENGTHENS THIS SAME PIECE OF ENERGY MOVING IN
FROM THE PACIFIC NORTHWEST ADDS A GREAT DEAL TO OUR CONFIDENCE FOR
AN EXPECTED SNOWY OUTCOME ON WEDNESDAY AND THURSDAY.
THE ECMWF HAS AN EXPANSIVE AREA OF NEGATIVE STANDARD DEVIATIONS FOR
850 MB TEMPERATURES (I.E. 1.5 UNITS) OVER THE UPPER MIDWEST ON
DECEMBER 1ST SO WE WOULD EXPECT THIS DAY WILL BE THE COLDEST ONE OF
THE UPCOMING FIVE DAY PERIOD. THE UKMET APPEARS TO EVOLVE THIS SAME
PIECE OF ENERGY INTO THE EASTERN HALF OF AN OMEGA BLOCK BY DECEMBER
1ST WITH THE MPX CWA ON THE WEST END OF THE EASTERNMOST CLOSED LOW
OF THE BLOCK.
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING FOR CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-
SWIFT-TODD-YELLOW MEDICINE.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR BENTON-BROWN-KANDIYOHI-MEEKER-MORRISON-REDWOOD-RENVILLE-
STEARNS.
FREEZING RAIN ADVISORY UNTIL 0600 THIS MORNING FOR LAC QUI
PARLE-YELLOW MEDICINE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
SHERBURNE-HENNEPIN-RAMSEY-WASHINGTON-ISANTI-CHISAGO.
FREEZING RAIN ADVISORY UNTIL 1000 THIS MORNING FOR POPE-
DOUGLAS-STEVENS-TODD-STEARNS-MORRISON-BENTON-MILLE LACS-
KANABEC.
WI...FREEZING RAIN ADVISORY UNTIL 0600 FOR POLK-BARRON-RUSK-
ST. CROIX-DUNN-CHIPPEWA.
&&Hazardous weather outlook, Nov 27, 5:01 AM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 501 AM CST SUN NOV 27 2005 MNZ041>043-047>050-054>058-064-065-073-074-281101- BENTON-BROWN-CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-MEEKER- MORRISON-POPE-REDWOOD-RENVILLE-STEARNS-STEVENS-SWIFT-TODD- YELLOW MEDICINE- 501 AM CST SUN NOV 27 2005 ...WINTER STORM WATCH LATE SUNDAY NIGHT INTO MONDAY NIGHT... ...FREEZING RAIN FOR CENTRAL MINNESOTA THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT FREEZING RAIN WILL PLAGUE CENTRAL MINNESOTA INTO THE MID MORNING HOURS. THE MAIN THREAT OF FREEZING RAIN IS NORTH OF AN APPLETON TO ST. CLOUD LINE WHERE SURFACE TEMPERATURES WILL REMAIN BELOW FREEZING. A FEW THUNDERSTORMS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOOKING TO SUNDAY NIGHT THROUGH MONDAY NIGHT...AN INTENSE AREA OF LOW PRESSURE IS EXPECTED TO MOVE NORTHEAST INTO FAR SOUTHERN MINNESOTA AND NORTHERN IOWA BY MONDAY MORNING. SIGNIFICANT SNOW IS POSSIBLE...ESPECIALLY MONDAY AND MONDAY NIGHT. IN ADDITION...THERE IS A THREAT OF FREEZING RAIN SUNDAY NIGHT BEFORE CHANGING TO ALL SNOW. VERY STRONG NORTHWEST WINDS WILL DEVELOP MONDAY AND MONDAY NIGHT...CAUSING BLOWING AND DRIFTING SNOW. KEEP UP TO DATE ON THE LATEST FORECASTS AND WINTER WEATHER STATEMENTS...FOR MORE SPECIFICS ON THIS DEVELOPING WINTER STORM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MNZ066>070-075>078-082>085-091>093-WIZ024-026-028-281101- BLUE EARTH-CARVER-DAKOTA-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE- LE SUEUR-MARTIN-MCLEOD-NICOLLET-PEPIN-PIERCE-RICE-SCOTT-SIBLEY- STEELE-WASECA-WATONWAN- 501 AM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOST OF THE AREA WILL INITIALLY REMAIN ON THE WARM SIDE OF THE STORM SYSTEM...THAT WILL MOVE INTO FAR SOUTHERN MINNESOTA AND NORTHERN IOWA BY MONDAY MORNING. AS THE SYSTEM PULLS INTO NORTHERN WISCONSIN MONDAY AFTERNOON...RAIN WILL CHANGE TO SNOW...AND SOME ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MNZ044-045-051>053-059>063-WIZ014>016-023-025-027-281101- ANOKA-BARRON-CHIPPEWA-CHISAGO-DUNN-HENNEPIN-ISANTI-KANABEC- MILLE LACS-POLK-RAMSEY-RUSK-SHERBURNE-ST CROIX-WASHINGTON-WRIGHT- 501 AM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT FREEZING RAIL WILL PLAGUE THE AREA INTO THE MID MORNING HOURS AS RAIN AND SOME THUNDERSTORMS MOVE THROUGH THE AREA. TEMPERATURES SHOULD RISE ABOVE FREEZING BY 6 OR 7 AM IN THE TWIN CITIES...RICE LAKE... LADYSMITH...CHIPPEWA FALLS...AND BUFFALO. FREEZING RAIN COULD REMAIN A THREAT AROUND MILACA AND MORA UNTIL 9 OR 10 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOST OF THE AREA WILL INITIALLY REMAIN ON THE WARM SIDE OF THE STORM SYSTEM...THAT WILL MOVE INTO FAR SOUTHERN MINNESOTA AND NORTHERN IOWA BY MONDAY MORNING. AS THE SYSTEM PULLS INTO NORTHERN WISCONSIN MONDAY AFTERNOON...RAIN WILL CHANGE TO SNOW...AND SOME ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. BAP
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:36 AM CST | Freezing Rain Advisory | MPX | Anoka, Benton, Chippewa, Chisago, Douglas, Hennepin and 17 more | 7 hr |
| Nov 27, 3:58 PM CST | Winter Storm Warning | MPX | Chippewa, Douglas, Lac qui Parle, Pope, Stevens, Swift and 2 more | 37 hr |
Nearby
Winter Weather Advisories in Minnesota, 2005Every winter weather advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.